Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 33, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 7, 2004, 7:43 PM CDT for Bibb County, Hale County, Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2004, 7:43 PM CDT (00:43 UTC)
- Expired
- Apr 7, 2004, 8:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Bibb County, AL, Hale County, AL
The radar
The Birmingham radar (KBMX), 55 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 6:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2669 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
838 WUUS54 KBMX 080043 SVRBHM ALC007-065-080145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 743 PM CDT WED APR 7 2004 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BIBB COUNTY IN ALABAMA NORTHERN HALE COUNTY IN WEST CENTRAL ALABAMA * UNTIL 845 PM CDT * AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF MERTZ...MOVING EAST AT 40 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BRENT... CENTREVILLE AND LAWLEY. LARGE HAIL...EXCESSIVE LIGHTNING...AND DAMAGING WINDS ARE LIKELY. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. CALL 1-800-856-0758 TO REPORT SEVERE WEATHER. LAT...LON 3300 8754 3285 8752 3285 8694 3308 8696 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:37 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 7, 7:37 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 737 PM CDT WED APR 7 2004 .UPDATE...JUST UPDATED ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH FOR SOUTHWEST PARTS OF THE FORECAST AREA. AT 730 PM CDT...TWO MAIN THUNDERSTORMS...ONE IN NORTHERN HALE COUNTY AND ANOTHER IN SOUTHERN DALLAS COUNTY...WERE THE STRONGEST. THE HALE COUNTY STORM WAS SLOWLY MOVING EAST TOWARD BIBB COUNTY WHILE THE DALLAS COUNTY STORM WAS QUICKLY MOVING NORTHEAST. BOTH STORMS ARE CAPABLE OF UP TO QUARTER SIZE HAIL...THOUGH GUSTY WINDS MAY OCCUR AS WELL...ESPECIALLY IN DALLAS COUNTY EARLY THIS EVENING. EXPECT THE STORMS TO CONTINUE THROUGH THE EVENING...BUT WILL BEGIN TO WEAKEN IN THE NEXT FEW HOURS. THE STORMS WILL LIKELY AFFECT THE CENTREVILLE...SELMA...AND MAPLESVILLE AREAS THROUGH 10 PM CDT. LATER THIS EVENING...ANY STRONG THUNDERSTORMS OVER THE AREA WILL BE ISOLATED. && .PRELIMINARY NUMBERS... BIRMINGHAM 58 77 52 79 54 / 50 30 00 00 MONTGOMERY 58 78 53 80 55 / 50 30 00 00 && .BMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT CDT ROUGHLY SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 65. && MBS/91
Hazardous weather outlook, Apr 7, 1:20 PM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 120 PM CDT WED APR 07 2004 ALZ011>015-017>050-072015- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 120 PM CDT WED APR 07 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... SCATTERED SHOWERS ALONG WITH SOME ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA LATER THIS AFTERNOON AND ESPECIALLY TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...FREQUENT LIGHTNING AND POSSIBLY SOME SMALL HAIL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED.
In the hours before
Local storm report, Apr 7, 7:34 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
734 PM CDT WED APR 7 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 7 SW NORTHPORT 33.14N 87.65W
04/07/2004 TUSCALOOSA AL EMA
PENNY SIZE HAIL IN ROMULUS 11 MILES SSW OF NORTHPORT
0632 PM HAIL 11 SW NORTHPORT 33.15N 87.66W
04/07/2004 TUSCALOOSA AL PUBLIC
QUARTER SIZE HAIL IN ROMULUS
0631 PM HAIL 7 SW NORTHPORT 33.15N 87.66W
04/07/2004 TUSCALOOSA AL PUBLIC
DIME SIZE HAIL REPORTED IN ROMULUS 11 MILES SSW OF
NORTHPORTThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:10 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 35 min |
| Apr 7, 7:22 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 38 min |
| Apr 7, 7:58 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 17 min |
| Apr 7, 8:05 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 55 min |
| Apr 7, 8:35 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 55 min |
| Apr 7, 8:42 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 48 min |
| Apr 7, 10:50 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 25 min |
| Apr 7, 11:11 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 34 min |
| Apr 7, 11:22 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 38 min |
| Apr 7, 11:59 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 31 min |
| Apr 8, 12:29 AM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 31 min |
| Apr 8, 12:35 AM CDT | Severe Thunderstorm Warning | BMX | Macon | 40 min |
| Apr 8, 9:24 AM CDT | Severe Thunderstorm Warning | BMX | Pike | 36 min |
| Apr 8, 9:54 AM CDT | Severe Thunderstorm Warning | BMX | Barbour | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.